Alert archive / Texas / Wind Advisories in 2026
Wind Advisory 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jan 16, 2026, 12:22 AM MST for Eddy County, Lea County, New Mexico; 19 counties in Texas. It took effect at Jan 16, 2026, 5:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2026, 12:22 AM MST (07:22 UTC)
- In effect from
- Jan 16, 2026, 5:00 AM MST
- Expired
- Jan 16, 2026, 11:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
All 21 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 20 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2875 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630 WWUS74 KMAF 160722 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1222 AM MST Fri Jan 16 2026 NMZ029-033-034-TXZ045>048-050>053-061>063-069-070-161800- /O.NEW.KMAF.WI.Y.0002.260116T1200Z-260116T1800Z/ Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Ector-Midland-Glasscock-Upton- Reagan- Including the cities of Seminole, Eunice, Lovington, Odessa, Hobbs, Stanton, Rankin, Big Lake, Andrews, Lamesa, Garden City, Tatum, McCamey, Colorado City, Jal, Big Spring, Midland, Snyder, and Gail 1222 AM MST Fri Jan 16 2026 /122 AM CST Fri Jan 16 2026/ ...WIND ADVISORY IN EFFECT FROM 5 AM MST /6 AM CST/ TO 11 AM MST /NOON CST/ THIS MORNING... * WHAT...North winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast New Mexico and western Texas. * WHEN...From 5 AM MST /6 AM CST/ to 11 AM MST /noon CST/ this morning. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. && $$ Greening
4 follow-up statements
440 WWUS74 KMAF 161019 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 319 AM MST Fri Jan 16 2026 NMZ029-033-034-TXZ045>048-050>053-061>063-069-070-161800- /O.CON.KMAF.WI.Y.0002.260116T1200Z-260116T1800Z/ Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Ector-Midland-Glasscock-Upton- Reagan- Including the cities of Jal, McCamey, Eunice, Seminole, Garden City, Lamesa, Midland, Andrews, Hobbs, Gail, Colorado City, Big Spring, Odessa, Rankin, Tatum, Stanton, Big Lake, Snyder, and Lovington 319 AM MST Fri Jan 16 2026 /419 AM CST Fri Jan 16 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and western Texas. * WHEN...Until 11 AM MST /noon CST/ this morning. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. && $$ Greening
810 WWUS74 KMAF 161348 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 648 AM MST Fri Jan 16 2026 NMZ028-TXZ059-060-067-068-075-274-161800- /O.EXA.KMAF.WI.Y.0002.000000T0000Z-260116T1800Z/ Eddy County Plains-Loving-Winkler-Ward-Crane-Pecos-Reeves County Plains- Including the cities of Pecos, Fort Stockton, Mentone, Monahans, Artesia, Crane, Carlsbad, Kermit, and Carlsbad Caverns NP 648 AM MST Fri Jan 16 2026 /748 AM CST Fri Jan 16 2026/ ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... * WHAT...North winds 15 to 25 mph with gusts up to 35 mph. * WHERE...In New Mexico, Eddy County Plains. In Texas, Pecos, Crane, Loving, Ward, and Winkler Counties, and Reeves County Plains. * WHEN...Until 11 AM MST /noon CST/ this morning. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ029-033-034-TXZ045>048-050>053-061>063-069-070-161800- /O.CON.KMAF.WI.Y.0002.000000T0000Z-260116T1800Z/ Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Ector-Midland-Glasscock-Upton- Reagan- Including the cities of Snyder, Big Spring, Stanton, Odessa, Garden City, Eunice, McCamey, Colorado City, Lovington, Seminole, Hobbs, Gail, Rankin, Lamesa, Andrews, Midland, Jal, Big Lake, and Tatum 648 AM MST Fri Jan 16 2026 /748 AM CST Fri Jan 16 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of southeast New Mexico and western Texas. * WHEN...Until 11 AM MST /noon CST/ this morning. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. && $$ Lamberson
413 WWUS74 KMAF 161354 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Midland/Odessa TX 654 AM MST Fri Jan 16 2026 NMZ028-TXZ059-060-067-068-075-274-161800- /O.COR.KMAF.WI.Y.0002.000000T0000Z-260116T1800Z/ Eddy County Plains-Loving-Winkler-Ward-Crane-Pecos-Reeves County Plains- Including the cities of Pecos, Fort Stockton, Mentone, Monahans, Artesia, Crane, Carlsbad, Kermit, and Carlsbad Caverns NP 654 AM MST Fri Jan 16 2026 /754 AM CST Fri Jan 16 2026/ ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...In New Mexico, Eddy County Plains. In Texas, Pecos, Crane, Loving, Ward, and Winkler Counties, and Reeves County Plains. * WHEN...Until 11 AM MST /noon CST/ this morning. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ029-033-034-TXZ045>048-050>053-061>063-069-070-161800- /O.COR.KMAF.WI.Y.0002.000000T0000Z-260116T1800Z/ Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Ector-Midland-Glasscock-Upton- Reagan- Including the cities of Snyder, Big Spring, Stanton, Odessa, Garden City, Eunice, McCamey, Colorado City, Lovington, Seminole, Hobbs, Gail, Rankin, Lamesa, Andrews, Midland, Jal, Big Lake, and Tatum 654 AM MST Fri Jan 16 2026 /754 AM CST Fri Jan 16 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and western Texas. * WHEN...Until 11 AM MST /noon CST/ this morning. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ Lamberson
212 WWUS74 KMAF 161758 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1058 AM MST Fri Jan 16 2026 NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-274-161900- /O.EXP.KMAF.WI.Y.0002.000000T0000Z-260116T1800Z/ Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Reeves County Plains- Including the cities of Snyder, Crane, Carlsbad, Carlsbad Caverns NP, Big Spring, Stanton, Odessa, Mentone, Garden City, Eunice, McCamey, Colorado City, Fort Stockton, Lovington, Seminole, Hobbs, Artesia, Gail, Pecos, Rankin, Lamesa, Monahans, Andrews, Midland, Jal, Big Lake, Kermit, and Tatum 1058 AM MST Fri Jan 16 2026 /1158 AM CST Fri Jan 16 2026/ ...WIND ADVISORY WILL EXPIRE AT 11 AM MST /NOON CST/ THIS MORNING... The threat of strong winds has ended, therefore, the Wind Advisory will expire. Breezy northerly and northeasterly winds (15-25 mph sustained with gusts up to 30 mph) will continue until late this afternoon. $$ Lamberson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 15, 9:44 PM MST, 2 hours 38 minutes earlier. Its key messages:
- Updated at 1043 PM CST Thu Jan 15 2026
- A series of cold fronts pass through West Texas and Southeast New Mexico into next week, resulting in a roller coaster of temperatures.
- Sunday morning will be the coldest of the forecast with widespread 20s and teens.
- The only opportunity for precipitation will be a slight chance of rain showers Tuesday/Tuesday evening in the Presidio Valley and Big Bend Area.
Area forecast discussion, Jan 15, 9:44 PM MST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1044 PM CST Thu Jan 15 2026 ...New AVIATION... .KEY MESSAGES... Updated at 1043 PM CST Thu Jan 15 2026 - A series of cold fronts pass through West Texas and Southeast New Mexico into next week, resulting in a roller coaster of temperatures. - Sunday morning will be the coldest of the forecast with widespread 20s and teens. - The only opportunity for precipitation will be a slight chance of rain showers Tuesday/Tuesday evening in the Presidio Valley and Big Bend Area. && .SHORT TERM... (This afternoon through Friday night) Issued at 1223 PM CST Thu Jan 15 2026 Upper level troughing currently extends across the eastern half of the CONUS. Northwesterly flow looks to reside over our region through the duration of the short term period. Warm conditions today turn much colder this weekend. This courtesy of a pair of shortwaves embedded within the larger trough dropping down from Canada. At the surface, the same lee trough that aided in today's warmth produces a low pressure system. This swings a cold front down across the Panhandle and into our area Friday morning. Ahead of the front, southwest winds tonight yield lows in the 30s to low 40s. No precipitation is expected with this system, though northwesterly winds will be breezy most of the day, mainly within the Permian Basin. Temperatures Friday are forecast to top out in the 50s for most, with 60s in our southernmost counties. High pressure behind the front allows winds to taper down Friday night, as temperatures dip into the 20s to low 30s. && .LONG TERM... (Saturday through Wednesday) Issued at 1223 PM CST Thu Jan 15 2026 The long term forecast will be marked by a series of cold fronts that will keep temperatures near to below normal this weekend and into early next week. The first arrives early Saturday and looks to keep highs in the 40s across the Permian Basin and southeast New Mexico and lows well into the 20s Saturday night. No precipitation is expected with this front. Temperatures rebound towards normal (50s and 60s) on Sunday and dip into the 30s for most that night. The next front arrives on Monday and will keep temperatures in the 40s and 50s for most, but there remains uncertainty as to where front settles across the region. The colder weather hangs on through Tuesday and at the same time, guidance shows low (10-20%)chances for precipitation across Big Bend. Precipitation chances quickly decrease by Tuesday night. Temperatures rebound towards or above normal through the middle of next week with dry conditions. -Stickney && .AVIATION... (06Z TAFS) Issued at 1043 PM CST Thu Jan 15 2026 VFR conditions throughout TAF period. Southwest winds shifting to northwest 08Z-12Z tonight, then becoming north/northeast 14Z-18Z Friday. Winds become gusty 25 to 30 knots for terminals over central and eastern Permian Basin into Lea County in the wake of a cold front passage during this time frame, with gusts 15 to 20 knots elsewhere. Winds decrease below 15 knots and become east/southeast 20Z-00Z into end of period Friday night. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 37 55 26 47 / 0 0 0 0 Carlsbad 39 56 29 51 / 0 0 0 0 Dryden 41 65 33 57 / 0 0 0 0 Fort Stockton 43 58 33 57 / 0 0 0 0 Guadalupe Pass 38 51 31 48 / 0 0 0 0 Hobbs 37 54 26 47 / 0 0 0 0 Marfa 31 59 22 58 / 0 0 0 0 Midland Intl Airport 39 55 29 48 / 0 0 0 0 Odessa 40 55 29 49 / 0 0 0 0 Wink 37 56 29 51 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...95 LONG TERM....93 AVIATION...94
Nearby
Wind Advisories in Texas, 2026Wind Advisories in New Mexico, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.